MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1009661
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery with heavy calcification and moderate tortuosity.A 190 balance middleweight (bmw) guide wire was advanced and some semi compliant balloons were placed without issue.A shockwave device was attempted but this could not advance so a 1.0 m over the wire balloon was advanced and a 300 length bmw guide wire was placed however the shockwave still could not advance.A viperwire was then advanced and the bmw was removed intact.Orbital atherectomy was performed successfully an when the viperwire was exchanged for the 300 bmw that was previously used.A stent was placed easily but a second stent had issues crossing as well as anything else.When the wire was removed, it was found curled up on the end of the balloon tip and was broken but still intact.The case was continued with a non-abbott wire.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: returned device analysis identified that the 190 cm bmw guide wire tip was separated and not returned.The account stated that the wire separated at the beginning of the case after the wire became stuck on calcium.The separated piece could not be located or seen on fluoro.The 300cm guide wire tip was also separated and not returned.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported deformation due to compressive stress/ kink and the reported break were able to be confirmed.The reported difficult to advance was unable to be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the heavily calcified, moderately tortuous anatomy and/or a coagulation of blood/contrast on the guide wire resulted in the reported difficult to advance.Interaction and/or manipulation of devices resulted in the reported deformation due to compressive stress/noted kinked core, the noted corkscrew shaped core and ultimately resulted in the reported break/noted material separation.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23124417
Report Number2024168-2025-10166
Device Sequence Number7442925
Product Code DQX
UDI-Device Identifier08717648014345
UDI-Public(01)08717648014345(11)250228(17)270131(10)5022871
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1009661
Device Catalogue Number1009661
Device Lot Number5022871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight91 KG
Patient RaceWhite